Hail, Hanover
- When
- April 26, 1:45 PM EST
- Where
- Hanover County, 3.01 mi NE of Studley
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -77.260
Penny size hail was reported near Route 301.
Scattered severe thunderstorms along a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms along a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 26, 9:53 AM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 AM EDT MON APR 26 2010
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS NORTHERN VIRGINIA LATER THIS
AFTERNOON...AND OFF THE DELMARVA TONIGHT...PUSHING A COLD FRONT
THROUGH THE REGION. A TRAILING WAVE OF LOW PRESSURE WILL MOVE
ACROSS THE CAROLINAS ON TUESDAY...WITH HIGH PRESSURE BUILDING IN
FROM THE WEST BY WEDNESDAY MORNING. THE HIGH WILL BECOME ANCHORED
OFF THE SOUTHEAST COAST THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUITE THE CONTRAST ACRS FA (FM N TO S). FNTL BNDRY ALIGNED FM E-W
OVR NRN PORTIONS OF FA...FM ABT MFV TO LKU. N OF BNDRY...LO CIGS
AND ONSHR WNDS KPG COOL AMS IN PLC. S OF BNDRY...PLNTY OF
SKC...WRM AND MOD HUMID AMS. MNWHL...LO PRES MVG THROUGH ERN OH
VLY...W/ TRAILING CDFNT PUSHING THROUGH MTNS (W/ M/ULVL TROUGH NOT
TOO FAR BEHIND THAT). WHL DWPTS LWR BY ABT 5-8 DEGS F THAN YDA OVR
MUCH OF THE FA...AND DECENT 0-6KM SHR RMNS...THERE WL BE GRDLY
COOLING ALOFT (STEEPENING LAPSE RATES) TAKING PLC IN CONJUNCTION
AS FNTL BNDRY FM THE W SLOLY PUSHES EWD THROUGH THIS AFTN/ERY EVE.
JUST DEG/AMT OF TRIGGER THE ARRIVAL OF THE FNT AND COOLING ALOFT
WL BE FOR CNVTN RMNS UNCERTAIN ATTM. THERE WL ALSO BE THE ADDED
DIFFERENTIAL HTG INVOF FNTL BNDRY DRAPED OVR FAR NRN AREAS OF FA
(60S N...70S/ARND 80 JUST S). SO...THERE WL BE REASONS FOR CNVTV
DVLPMNT THIS AFTN/ERY EVE...JUST HOW MUCH CVRG...AND IF SO...HOW
INTENSE? KPG POPS HIEST N SXNS (LIKELY - NR 60%)...W/ CHC POPS
CNTRL/S. WL KP MENTION OF PTNTL GSTY WNDS/HAIL (FM SCTD STMS) IN
HWO FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
CONTINUED CHANCES SHWRS/TSTMS THIS EVENING (LIKELY ON THE ERN
SHORE)...WHERE VORT MAX PUSHES THROUGH 00-03Z. TEMPERATURES TURN
SHARPLY COOLER OVERNIGHT AS WINDS TURN NORTHERLY.
ON TUE...ALTHOUGH MAIN COLD FRONT HAS PUSHED OFF THE COAST...NAM/GFS/SREF
CONSENSUS CONTINUES TO SHOW A WAVE OF LOW PRESSURE MOVING IN FROM
THE WSW AND TRACKING ACRS NRN NC...AND OFF THE COAST TUE EVENING.
SECONDARY UPR LOW MOVES BY TO OUR SOUTH TUE AFTN/EVENG. HAVE
BUMPED POPS UP TO HIGH CHC OVER SRN VA/NE NC (50%) ZONES AND
RAISED TO 30-40% FOR MOST OF THE REST OF THE CWA AS MID/UPR LVL
MSTR LOOKS FAIRLY ROBUST. LATER SHIFTS MAY EVEN NEED TO BUMP TO
LIKELY POPS IF TRENDS HOLD. HIGHS TUE WILL BE HELD IN THE 60S BY
NLY FLOW AND MORE CLOUDS.
SCNDRY PUSH OF COOLING AMS XPCTD TUE INTO TUE NGT...W/ CONTD CHCS
FOR SHRAS AND VRBL CLDNS...MAINLY OVER THE SOUTH. FINALLY DRYING OUT
SGFNTLY BY LT TUE AND FOR WED AS SFC HI PRES BEGINS TO BUILD IN FM
THE WNW.
HI TEMPS 60S TO ARND 70 ON WED WITH MSTLY SUNNY SKIES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LITTLE CHANGE TO PREVIOUS FORECAST RATIONALE. MID/UPR TROUGH WHICH
PUSHES TO THE WESTERN CONUS IN THE SHORT TERM WILL PROPOGATE
EASTWARD AND AMPLIFY OVER THE CENTRAL/EASTERN CONUS FOR THE LATTER
HALF OF THE WEEK. RISING HEIGHTS AT MID/UPR LEVELS OVER THE EASTERN
CONUS...ALONG WITH HIGH PRESSURE BUILDING OVER THE SOUTHEAST TO
BEGIN THE FORECAST PERIOD SHOULD ALLOW FOR DECREASING CLOUDS ON
WEDNESDAY EVENING...AND A MAINLY DRY FORECAST FOR THE LONG TERM
PERIOD. SFC HIGH PRESSURE SLIDES OFFSHORE FRIDAY INTO THE
WEEKEND...WITH DEEP LYR RETURN (SSW) FLOW ALLOWING FOR
TEMPERATURES TO BE ON THE UPSWING EACH DAY.
ONCE AGAIN STAYED CLOSE TO OR ABOVE GUIDANCE FOR VA/NC ZONES WITH
PERSISTENT SSW FLOW...AND NEAR GUIDANCE ABOVE THE EASTERN SHORE.
HIGHS BEGIN IN THE U60S/NR 70 MOST ZONES ON THURSDAY...WITH MAXIMA
RECOVERING INTO THE 70S TO L80S FRI. H85 TEMPS AS PER THE 12Z/25APR
ECMWF (17-19C) LOOK EVEN WARMER THAN YESTERDAY...SO HV BUMPED HIGHS
INTO THE 80S INLAND...M/U 70S CSTL ZONES FOR SATURDAY AND SUNDAY.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
RATHER SIGNIFICANT DISCREPANCY N-S ACROSS THE FCST REGION...WITH
AREAS N OF THE SLOW MOVING BACKDOOR (SOON TO BE STATIONARY) FRONT
EXPERIENCING NE-E (ONSHORE) SFC FLOW AND NUMEROUS AREAS OF IFR
CIGS/VSBYS (INCLUDING KSBY). BEFORE THE FRONT BEGINS TO LIFT BACK N
DURING THE DAY...FEEL THE IFR CONDITIONS MAY SAG AS FAR S AS RIC/PHF.
OTHERWISE FOR TDOAY...ADDITIONAL SHOWERS/TSTMS ARE EXPECTED LATER
THIS AFTN/EVENING...ESPECIALLY NRN AREAS (INCLUDING SBY)...AS LOW
PRESSURE TRACKS ACROSS THE NRN DELMARVA AND INITIAL COLD FRONT
PUSHES THROUGH THE MID ATLC REGION. EXPECT MORE SCT SHOWERS/TSTMS
AND ACCOMPANYING MVFR/IFR CIGS/VSBYS ALONG AND S RIC-PHF...WITH MORE
NUMEROUS ACTIVITY AND REDUCED CIGS/VSBYS TO THE NORTH (INCLUDING
SBY). AFTER MIDNIGHT...EVEN AS THE ACTIVITY WEAKENS/MOVES OUT OF THE
AREA...EXPECT LINGERING LOW CLOUDINESS AND AREAS OF FOG TO MAINTAIN
FAIRLY WDSPRD MVFR/IFR CONDITIONS N OF RIC-PHF.
ANOTHER ROUND OF SCT SHOWERS/ISOLD TSTMS ON TUE INTO TUE NIGHT
AS ANOTHER COLD FRONT PASSES THROUGH THE AREA. THESE SHOWERS COULD
BRING MVFR CONDITIONS...ONLY THIS TIME MAINLY OVER SRN AREAS (S OF
RIC-PHF).
HIGH PRESSURE RETURNS WITH VFR CONDITIONS WED THROUGH FRI.
&&
.MARINE...
THE EXACT LOCATION (MOVEMENT) OF MEANDERING FRONTAL BNDRY SLICING
OUR MARINE FCST AREA REMAINS A BIT OF A FORECAST CHALLENGE FOR
TODAY INTO ERY TUESDAY. FORECAST CONFIDENCE REMAINS HIGH THAT SRN
ZONES WL REMAIN SW AT ~10-15 KT OR SO. CHALLENGE WILL BE OVER
NORTHERN ZONES...AS UPR LVL SHORTWAVE TROUGH MOVES ACRS THE REGION
LATER THIS EVENING/OVERNIGHT. THINKING RIGHT NOW IS IN LINE WITH A
NAM-ECMWF BLEND...WHICH KEEPS LIGHT NE TO E (ONSHORE) FLOW JUST
ALONG THE NORTHERN FRINGE OF THE MARINE FCST AREA THROUGH THIS AFTN.
OTHERWISE...WILL MAINTAIN SCA (MAINLY FOR 5+ FT SEAS) ALONG THE MID
ATLC CST WATERS. MEANWHILE...ON TUE (PSBLY BEGINNING LATE TONIGHT)...
ANOTHER BRIEF ROUND OF SCA CONDITIONS WILL BE PSBL WITH THE CAA AND
N/NW SURGE FOLLOWING THE PASSAGE OF THE LOW (OFF THE DELMARVA
COAST). FOR NOW...TO AVOID CONFUSION...HAVE OPTED TO NOT HOIST ANY
HEADLINES WITH THIS EVENT...GIVEN THE CURRENT SCA'S IN EFFECT. LATER
SHIFTS WILL FINE TUNE THE FCST AS NECESSARY. MORE BENIGN CONDITIONS
AND LIGHT SSW WNDS EXPECTED FOR THE LATTER HALF OF THE WEEK AS HIGH
PRESSURE BUILDS SOUTH OF THE REGION.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ650-
652-654-656-658.
&&
SYNOPSIS...ALB/LKB
NEAR TERM...ALB/LKB
SHORT TERM...ALB/LKB
LONG TERM...MAM
AVIATION...BKH
MARINE...BKHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 501 AM EDT MON APR 26 2010 MDZ021>025-NCZ012>014-VAZ048-049-060>100-270915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 501 AM EDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-270915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 501 AM EDT MON APR 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-270915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 501 AM EDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-030>032-102-270915- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK- 501 AM EDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER HIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 116 PM EDT MON APR 26 2010 VAZ049-060>063-068>071-261830- AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-PRINCE EDWARD VA- 116 PM EDT MON APR 26 2010 ...SHOWERS AND A FEW THUNDERSTORMS OVER CUMBERLAND AND POWHATAN COUNTIES MOVING EAST... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS FROM 6 MILES NORTHEAST OF GUM SPRING TO RICE...OR FROM 9 MILES EAST OF HADENSVILLE TO 8 MILES EAST OF FARMVILLE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST INTO LOUISA...GOOCHLAND...HANOVER AND PRINCE EDWARD COUNTIES OVER THE NEXT HOUR...AND MAY AFFECT WESTERN CHESTERFIELD AND AMELIA COUNTIES THROUGH 230 PM. LOCATIONS THAT MAY BE AFFECTED INCLUDE...RODOPHIL AROUND 120 PM EDT... MORVEN AROUND 125 PM EDT... MACON AROUND 130 PM EDT... VONTAY AROUND 135 PM EDT... TRUXILLO AROUND 140 PM EDT... COATESVILLE AROUND 145 PM EDT... BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LIGHTNING WILL OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 212 PM EDT MON APR 26 2010 VAZ076>078-085-261900- LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA- 212 PM EDT MON APR 26 2010 ...SCATTERED SHOWERS AND THUNDERSTORM OVER MIDDLESEX AND LANCASTER COUNTIES MOVING NORTHEAST... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS FROM SAMOS IN MIDDLESEX COUNTY TO ALFONSO IN LANCASTER COUNTY MOVING NORTHEAST AT 30 MPH. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST TOWARDS THE CHESAPEAKE BAY OVER THE NEXT HOUR AND WILL ALSO AFFECT RICHMOND AND NORTHUMBERLAND COUNTIES. LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIVELY AT 210 PM EDT...LANCASTER AT 215 PM EDT...REGINA AT 220 PM EDT...WICOMICO CHURCH AT 225 PM EDT...LILIAN AT 230 PM EDT...OPHEILA AT 235 PM EDT. WIND GUSTS TO 30 MPH...BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LIGHTNING MAY OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 220 PM EDT MON APR 26 2010 VAZ072-073-083-085-261915- KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA- 220 PM EDT MON APR 26 2010 ...STRONG THUNDERSTORM OVER KING WILLIAM COUNTY MOVING EAST... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF KING WILLIAM...OR ABOUT 6 MILES NORTH OF TALLEYSVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LANESVILLE AT 230 PM EDT...COHOKE AT 235 PM EDT...ROSE GARDEN AT 240 PM EDT...KING AND QUEEN COURTHOUSE AT 250 PM EDT...ROMANCOKE AT 255 PM EDT...LITTLE PLYMOUTH AT 305 PM EDT. EXPECT SMALL HAIL...HEAVY DOWNPOURS...WIND GUSTS TO 35 MPH AND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 225 PM EDT MON APR 26 2010 VAZ063-064-071-072-261930- CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA- 225 PM EDT MON APR 26 2010 ...STRONG SHOWERS AND THUNDERSTORMS AFFECTING THE RICHMOND METRO AREA... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWERS AND THUNDERSTORMS OVER HENRICO COUNTY. THE STRONGEST OF THESE WAS OVER GLEN ALLEN...OR ABOUT 7 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR ASHCAKE AT 230 PM EDT...HANOVER AT 235 PM EDT...STUDLEY AT 240 PM EDT...ETNA MILLS AT 245 PM EDT...ENFIELD AT 250 PM EDT...POLLARDS CORNER AT 255 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY DOWNPOURS...AND LIGHTNING ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
The Norfolk radar (KAKQ), 83 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
7 hail, 3 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported near Route 301.
Numerous trees were downed near Pole Green and State Highway 627 in Mechanicsville.
Nickel size hail was reported. Hail filled pots at a hardware store.
Numerous trees were downed along Route 360.
Golf ball size hail was reported.
Numerous trees were downed in Coles Point.
Nickel size hail was reported.
Nickel size hail was reported.
Golf ball size hail was reported.
Quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227449, 227460, 227450, 227461, 227451, 227464, 227453, 227454, 227457, 227458.